assessment of sustainability of our forests

Southern Forest Resource Assessment

led by the USDA Forest Service's Southern Region and Southern Research Station in collaboration with the USEPA, US Fish & Wildlife, TVA, and state forestry agencies of the Southern United States
 

Assessment Team Meeting

July 18-20, 2000
Union Station Hotel

Nashville, TN

agenda items are linked to notes and progress reports
from the meeting itself wherever possible

Purpose:

Outcome:

Question managers will be one more step along the way to producing their product and will have done so in cooperation with other question managers.

Product:

A set of written progress reports and overhead transparencies for the 23 Questions.

Participants:

Estimated total (up to 50)
The Question Manager for each of the questions (23).
Planning Team members
Interested publics (estimating 10-20)
Dave Radloff, WO
Three facilitators (Don Tomczak, Gerald Wicker, Nancy Walters)

Facility/Equipment Needs:

Meeting room (U-shape for 30 plus 30 chairs observing)
3 or 4 small group meeting areas (2 in large room, 1 in suite, 1 in Boardroom)
Overhead Projector and screen in large room
Flipchart in each room
Name placards (tents) and nametags

Pre-work (Question Managers):

Note:  A data dictionary and glossary are being initiated and will be provided to the QMs before or at the meeting.


Tuesday, July 18

10:00-10:45 am
(45 min)

Welcome/Introductions

Process Progress and Update

J. Greis & D. Wear

10:45-11:45 am
(1 hour:
10 minutes per QM,
including Q&A)

QM Progress Reports
comments/suggestions

6 Question Mgrs

Purpose: To allow QMs to demonstrate progress; to identify critical path issues that could slow down progress
Outcome: The entire Assessment Team is aware of what other QMs are doing and have opportunity for brief interaction.

Note:  Following team interaction on each Question, visitors will be offered brief opportunity to interact.  In interest of time, total interaction to take no more than 5 minutes per Question.

11:45-1:00 pm

LUNCH

1:00-3:00 pm

QM Progress Reports (cont.)
comments/suggestions

12 Question Mgrs

3:00-3:30 pm

BREAK

3:30-4:30 pm

QM Progress Reports (cont.)
comments/suggestions

6 Question Mgrs

4:30-5:00 pm
(1/2 hour)

Common Theme Discussion

Assessment Team

Purpose: To identify common themes uncovered in the course of listening to progress reports that could be addressed in small groups tomorrow.

Outcome: A few common topics have been identified for small group discussion.

5:00 pm

Adjourn for the day


Wednesday, July 19

8:00-8:30 am
(1/2 hour)

Recap and Set-up for the Day

J. Greis & D. Wear

Purpose: To summarize the outcome of yesterday’s discussion and the common issues identified. Review the plan for the day.

8:30-9:30 am
(1 hour)
C & I Crosswalk D. Radloff

Purpose: To provide the national perspective on the need and a process for cross-walking the Montreal Process Criteria  and Indicators with the Assessment.

Outcome: QMs will have a better understanding of the need/desire to do this and will know that someone will be talking to them individually about how it may work with their question.

Process: Presentation and Q&A

9:30-10:00 am

BREAK

10:00-11:00 am
(1 hour)

Data Management Issues

Assessment Team

Purpose: To discuss data management;  how the data should come, how it will be compiled, etc.

Outcome: The entire Assessment Team has a common understanding about how they are to proceed with data management.

Process: Presentation and dialog.

11:00-12:00 pm
(1 hour)

Defining the Product

Assessment Team

Purpose: To articulate a vision of the final product/publication. 

Outcome: The Assessment Team has a common understanding of the form of the final product, and how their product will fit in the context of the publication.

Process: Presentation and dialog.

Noon-1:15 pm

LUNCH

1:15-2:45 pm
(1 hour, 30 min)

Common Issues Facilitated Discussions-Session 1

There were four breakout sessions:
Forecasting | FIA | History | Water Issues

QMs

Purpose: To allow QMs dealing with common issues to work things out in small groups.

Outcome: Clear understanding by subgroups of QMs of how they will proceed regarding the specific common issue discussed.

Process: Facilitated discussion in small groups.

2:45-3:15 pm

BREAK

3:15-4:45 pm
(1 hour, 30 min)

Common Issues Facilitated Discussions-Session 2

QMs

4:45 pm

Adjourn for the Day


Thursday, July 20

8:00-10:00 am

Smaller Area Assessments

Facilitator

Purpose: To adopt criteria (draft) for identifying sub-regional focus area candidates

Outcome: QMs will understand the purpose, assist in developing criteria, and understand their role in identifying candidate areas.

Process: Background Presentation by Planning Committee
Facilitated discussion of criteria and process of candidate identification.
10:00-10:30 am
(30 min)

BREAK

10:30-12:00 pm
(1 1/2 hours)
The Outlook
   The November Conference
   Next Steps

J. Greis & D. Wear

12:00 pm

 Adjourn

Afternoon

Optional Small Group Meeting Time

red oak leaf as separator

Meetings | Assessment Home

 
  modified: 31-JUL-2000
  webmaster: John M. Pye